The major hazards of anesthesia in patients with the carcinoid syndrome are bronchospasm, hypotension, and hypertension. Bronchospasm in particular may be life threatening during anesthesia and has been reported on nine occasions. The rarity of the carcinoid syndrome and variability of the amount of serotonin and other hormones secreted make the assessment of treatment of intraoperative complications difficult. No satisfactory anesthetic regimen for prevention or treatment of bronchospasm due to carcinoid tumors is yet available. Halothane was ineffective on the single occasion it was used. The use of ketamine, a known bronchodilator, in such circumstances has not been previously reported. The following case report describes the occurrence during anesthesia in a well prepared carcinoid patient of severe intractable bronchospasm which was influenced by neither halothane nor intravenous ketamine.